Asymptotic analysis of Lévy-driven tandem queues

P.M.D. Lieshout, M.R.H. Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

14 Citations (Scopus)
1 Downloads (Pure)

Abstract

We analyze tail asymptotics of a two-node tandem queue with spectrally-positive Lévy input. A first focus lies in the tail probabilities of the type P(Q 1>a x,Q 2>(1-a)x), for a¿(0,1) and x large, and Q i denoting the steady-state workload in the ith queue. In case of light-tailed input, our analysis heavily uses the joint Laplace transform of the stationary buffer contents of the first and second queue; the logarithmic asymptotics can be expressed as the solution to a convex programming problem. In case of heavy-tailed input we rely on sample-path methods to derive the exact asymptotics. Then we specialize in the tail asymptotics of the downstream queue, again in case of both light-tailed and heavy-tailed Lévy inputs. It is also indicated how the results can be extended to tandem queues with more than two nodes.
Original languageEnglish
Pages (from-to)203-226
JournalQueueing Systems: Theory and Applications
Volume60
Issue number3-4
DOIs
Publication statusPublished - 2008

Fingerprint Dive into the research topics of 'Asymptotic analysis of Lévy-driven tandem queues'. Together they form a unique fingerprint.

Cite this